Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 355, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Dec 4, 2017, 6:29 PM CST for Webster County, Missouri. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2017, 6:29 PM CST (00:29 UTC)
- Expired
- Dec 4, 2017, 6:50 PM CST
- In force
- 21 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Webster County, MO
The radar
The Springfield radar (KSGF), 44 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 4, 2:34 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.5
The text
As transmitted.
045 WUUS53 KSGF 050029 SVRSGF MOC225-050115- /O.NEW.KSGF.SV.W.0355.171205T0029Z-171205T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Springfield MO 629 PM CST MON DEC 4 2017 The National Weather Service in Springfield has issued a * Severe Thunderstorm Warning for... Central Webster County in southwestern Missouri... * Until 715 PM CST * At 629 PM CST, a severe thunderstorm was located near Strafford, moving east at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Marshfield... Niangua... Duncan... Northview... This includes Interstate 44 between mile markers 91 and 103. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Intense thunderstorm lines can produce brief tornadoes and widespread significant wind damage. Although a tornado is not immediately likely, it is best to move to an interior room on the lowest floor of a building. This storm may cause serious injury and significant property damage. && LAT...LON 3736 9307 3745 9269 3722 9269 3721 9306 TIME...MOT...LOC 0029Z 261DEG 33KT 3730 9303 HAIL...0.75IN WIND...60MPH $$ Hatch
2 follow-up statements
375 WWUS53 KSGF 050044 SVSSGF Severe Weather Statement National Weather Service Springfield MO 644 PM CST MON DEC 4 2017 MOC225-050115- /O.CON.KSGF.SV.W.0355.000000T0000Z-171205T0115Z/ Webster MO- 644 PM CST MON DEC 4 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR NORTHEASTERN WEBSTER COUNTY... At 644 PM CST, a severe thunderstorm was located near Niangua, or near Marshfield, moving east at 40 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Marshfield... Niangua... Duncan... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Intense thunderstorm lines can produce brief tornadoes and widespread significant wind damage. Although a tornado is not immediately likely, it is best to move to an interior room on the lowest floor of a building. This storm may cause serious injury and significant property damage. && LAT...LON 3745 9269 3722 9269 3721 9298 3741 9284 TIME...MOT...LOC 0044Z 261DEG 36KT 3732 9282 HAIL...0.75IN WIND...60MPH $$ Hatch
594
WWUS53 KSGF 050050
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
650 PM CST MON DEC 4 2017
MOC225-050100-
/O.CAN.KSGF.SV.W.0355.000000T0000Z-171205T0115Z/
Webster MO-
650 PM CST MON DEC 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WEBSTER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 900 PM CST for
southwestern Missouri.
LAT...LON 3745 9269 3722 9269 3721 9298 3741 9284
TIME...MOT...LOC 0048Z 261DEG 33KT 3733 9275
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 5:22 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Dec 4, 5:22 PM CST, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Springfield MO 522 PM CST Mon Dec 4 2017 ...00Z Aviation Update... .SHORT TERM...(This evening through Tuesday) Issued at 237 PM CST Mon Dec 4 2017 Strong southerly winds buffeting the area this afternoon with gusts as high as 45 mph in a few locations. Expect these strong winds to continue the remainder of the afternoon ahead of the cold front over Kansas. Plume of upper 50s to near 60 dew points have spread into the area ahead of the front. Convection beginning to develop near Kansas City and further development to the south is expected over the next few hours and then blossom as it heads eastward ahead of the cold front. Ample deep layer shear and mixed layer and surface based capes near 1000 j/kg will lead to a severe weather threat into the evening hours. However, instability does drop off later this evening, so window of opportunity for severe looks to be between 22Z-03Z. Short term models indicating this activity clearing the eastern counties around midnight or shortly there after. Pressure gradient remains strong behind the front with rather strong cold air advection. This will drop temperatures down into the lower 30s by morning and combined with the winds will see wind chills in the 20s for the morning commute. Colder and drier air expected for the day Tuesday. Even with the expected sunshine by afternoon highs will only be in the 40s. Winds will make it feel even colder. These winds and drier air will also lead to an elevated fire danger for the afternoon hours. .LONG TERM...(Tuesday Night through Monday) Issued at 237 PM CST Mon Dec 4 2017 The Wednesday through Saturday time frame will see below normal temperatures as a large trough over the eastern Conus allows colder air to drop southward into southeast Kansas and the Missouri Ozarks. Both the GFS and ECMWF shows a re-enforcing shot of cold air towards the end of end of the week as a shortwave drops south through the flow, which could bring a little light snow/flurries or sprinkles to those areas, depending on timing. Medium range models have offered different tracks with these model differences leading to low confidence. As we head into the latter part of the weekend and into early next week, the west coast ridge nudges eastward. Although northwest flow will continue over the area, rising heights will lead to a slight warming trend with dry weather expected. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 522 PM CST Mon Dec 4 2017 Strong cold front pushing through central to southwest Missouri will continue pushing through KSGF and KBBG in the next few hours. Narrow band of storms will be affecting the KSGF and KBBG terminals through 02Z. Expect some MVFR/IFR ceilings and visibilities within the convective elements. VFR flight conditions then expected the remainder of the taf period with northwest winds at 10 to 20 knots through much of the period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Raberding
Hazardous weather outlook, Dec 4, 3:19 PM CST, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 319 PM CST Mon Dec 4 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-052130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 319 PM CST Mon Dec 4 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Tornado risk. Limited Hail risk. Elevated Thunderstorm wind damage risk. Significant Lightning risk. Limited Non thunderstorm wind risk. DISCUSSION... Thunderstorms are developing across southeast Kansas and far western Missouri ahead of a cold front. There remains a slight risk for strong to severe storms as instability and vertical wind shear continue to increase ahead of the front. Damaging wind gusts up to 70 mph will be the main threat. Some small hail up quarter size could be possible. An isolated tornado will also be possible, mainly between the hours of 5 PM and 9 PM. Southerly winds will gust to 35 to 40 mph at times late this afternoon ahead of the front. Northwest winds behind the front will also gust up to 35 mph later tonight through tomorrow morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Increasing winds and drier air behind the front will lead to an elevated fire weather risk from Tuesday through Thursday. Northerly wind gusts could be up to 30 mph mid week. Wind chills in the single digits will be possible by the end of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across southeast Kansas and western Missouri through late afternoon, and early this evening across the eastern Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Local storm report, Dec 4, 5:55 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
555 PM CST MON DEC 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND GST 1 NNE BOIS D'ARC 37.27N 93.50W
12/04/2017 E50 MPH GREENE MO TRAINED SPOTTER
&&
MMTLocal storm report, Dec 4, 6:02 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CST MON DEC 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST 4 S WILLARD 37.24N 93.42W
12/04/2017 E40 MPH GREENE MO AMATEUR RADIO
ALSO PEA SIZED HAIL 2.5 MILES WEST OF NWS
SPRINGFIELD ON HIGHWAY EE.
&&
MMTLocal storm report, Dec 4, 6:10 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
610 PM CST MON DEC 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 4 NNE SPRINGFIELD 37.25N 93.26W
12/04/2017 E0.75 INCH GREENE MO AMATEUR RADIO
NEAR MILE MARKER 80 ON I-44.
&&
MMTLocal storm report, Dec 4, 6:19 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CST MON DEC 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND GST SPRINGFIELD 37.20N 93.29W
12/04/2017 E40 MPH GREENE MO TRAINED SPOTTER
HEAVY RAIN AND 40 MPH WINDS AT ROBBERSON AND
GRAND, ALSO CHESTNUT AND LAFONTAINE.
&&
MMTSpecial weather statement, Dec 4, 6:26 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
626 PM CST MON DEC 4 2017
MOZ091-050115-
Webster MO-
626 PM CST MON DEC 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER COUNTY UNTIL 715 PM
CST...
At 626 PM CST, Doppler radar was tracking a strong thunderstorm near
Strafford, moving east at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Marshfield... Seymour...
Fordland... Niangua...
Duncan... Diggins...
Elkland... Rader...
Northview...
This includes Interstate 44 between mile markers 90 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 900 PM CST for
southwestern Missouri.
LAT...LON 3718 9306 3727 9306 3727 9308 3745 9307
3748 9269 3712 9269
TIME...MOT...LOC 0026Z 262DEG 38KT 3728 9305
HatchLocal storm report, Dec 4, 6:28 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
628 PM CST MON DEC 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 SSW WILLARD 37.29N 93.44W
12/04/2017 GREENE MO EMERGENCY MNGR
DAMAGE TO POLE BARN. TIME ESTIMATED.
&&
MMTThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 6:03 PM CST | Severe Thunderstorm Warning | SGF | Greene | 27 min |
| Dec 4, 6:26 PM CST | Special Weather Statement | SGF | Webster | 49 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.